Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 6, NWS Paducah, KY

June 16, 2015McLean County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jun 16, 2015, 6:52 PM CDT for McLean County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 6:52 PM CDT (23:52 UTC)
Expired
Jun 16, 2015, 9:45 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County McLean County, KY

The radar

The Ft Campbell radar (KHPX), 86 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WGUS53 KPAH 162352
FFWPAH
KYC149-170245-
/O.NEW.KPAH.FF.W.0006.150616T2352Z-150617T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MCLEAN COUNTY IN NORTHWESTERN KENTUCKY...

* UNTIL 945 PM CDT
    
* AT 649 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. AN ESTIMATED TWO TO THREE 
  INCHES OF RAIN HAVE ALREADY FALLEN IN WEST CENTRAL PORTIONS OF THE 
  COUNTY, WEST OF CALHOUN. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CALHOUN AND LIVERMORE. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND A HALF ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3748 8711 3748 8713 3746 8736 3748 8735
      3749 8736 3752 8735 3753 8737 3755 8736
      3756 8737 3757 8705 3756 8704

$$

RST
1 follow-up statement
829 
WGUS73 KPAH 170032
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT TUE JUN 16 2015

KYC149-170041-
/O.CAN.KPAH.FF.W.0006.000000T0000Z-150617T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-
732 PM CDT TUE JUN 16 2015

...THE FLASH FLOOD WARNING FOR CENTRAL MCLEAN COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3748 8711 3748 8713 3746 8736 3748 8735
      3749 8736 3752 8735 3753 8737 3755 8736
      3756 8737 3757 8705 3756 8704

$$

RST

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:44 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 16, 2:44 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT TUE JUN 16 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 1253 PM CDT TUE JUN 16 2015

DIFFERENTIAL HEATING HAS ALLOWED FOR SOME ISOLATED PM STORM
DEVELOPMENT...OTHERWISE SCATTERED SHOWER ACTIVITY CONTINUES.
MEANWHILE HIGH PRESSURE TO THE SOUTH/EAST WILL CONTINUE TO
RIMFIRE CONVECTIVE ELEMENTS AROUND MAINLY OUR WESTERN RIM THRU THE
NEAR TERM FORECAST TIME PERIODS...AND THIS CAN BE SEEN DEPICTED
NICELY ON THE REGIONAL MOSAIC.

HIGH PW'S MARK FOR LOCALLY HEAVY RAINS AS THE PRIMARY HAZARD...NOT
WITHSTANDING ISOLATED WIND GUST (OR HAIL) POTENTIAL IN A
PARTICULARLY STRONGER CELL. QPF THRU FRIDAY SHOULD AVERAGE 1-3
INCHES BUT CLOSER TO 4-5 INCH LOCAL AMOUNTS POSSIBLE FURTHER WEST
CLOSER TO THE TRACK OF BILL. THIS IS ALL HIGHLIGHTED IN THE JUST
UPDATED ESF.

TEMPS WILL CONTIUE TO BE SUMMER LIKE WITH HIGHS U80S/NR 90 XCP
WHERE CLOUDS/CONVECTION CAP...AND MUGGY LOWS NR TDS AROUND
70/L70S.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 244 PM CDT TUE JUN 16 2015

AVERAGE TO ABOVE AVERAGE CONFIDENCE IN THE GENERAL TREND OF THE
MAIN PRECIPITATION AXIS FOR THE REMNANTS OF BILL ARCING ACROSS THE
MIDDLE MISSISSIPPI AND LOWER OHIO VALLEY FRIDAY AND SATURDAY. IN
DISCUSSION WITH PREVIOUS FORECAST SHIFTS AND DECENT MODEL INITIALIZATION
THIS MORNING, THE 06Z/12Z GFS AND NAM-WRF APPEAR TO HAVE A BETTER
HANDLE ON THE EXTRATROPICAL SYSTEM TRANSLATION OF BILL.

LATEST STORM TOTAL QPF FOR THE ENTIRE EVENT FROM NOW THROUGH
SATURDAY SUGGEST AN INCH OR LESS FROM GREENVILLE TO BENTON AND
MURRAY KENTUCKY...TWO INCHES FROM OWENSBORO AND PADUCAH KENTUCKY
TO NEW MADRID MO...THREE INCHES FROM FAIRFIELD ILLINOIS TO
PERRYVILLE MO...WITH NEAR FOUR INCHES POSSIBLE NORTH OF A LINE
FROM MOUNT VERNON TO PINCKNEYVILLE ILLINOIS. THE ANTECEDENT
RAINFALL FROM NOW THROUGH THURSDAY WILL DETERMINE THE EFFECTIVE
SATURATED GROUND STATE FOR FLASH FLOOD/FLOOD POTENTIAL. GIVEN THE
POTENTIAL VARIABILITY AND MESOSCALE INFLUENCES ALONG THE IMPRESSED
DIFFERENTIAL THETA-E BOUNDARY...THE MAIN AXIS OF HEAVY RAIN COULD
VARY BY 25-50 MILES DURING THE NEXT 24-48 HOURS. THE SHORT TERM
FORECASTER CONTINUED THE HYDROLOGICAL OUTLOOK REFERENCING TROPICAL
STORM BILL'S INTERACTION AND INFLUENCE ON RAINFALL AMOUNTS DURING
THE LATER PART OF THE WEEK. AS THE CONE OF UNCERTAINTY DIMINISHES
WITH TIME...A FLASH FLOOD/FLOOD WATCH WILL LIKELY BE NEEDED FOR
PART OF THE WFO PAH FORECAST AREA.

OUTSIDE OF THE RAINFALL, DIURNAL RANGES WILL BE CLOSER TO NORMAL
WITH TEMPERATURES AT 0R SLIGHTLY ABOVE NORMAL FOR THIS TIME OF
YEAR.

INSTABILITY FOR AND SEVERE POTENTIAL (OTHER THAN FLOOD POTENTIAL)
ASSOCIATED WITH CONVECTIVE CLUSTERS MAY BE MINIMIZED BY FRIDAY.
HOWEVER, THE GFS SUGGESTS AN INCREASE A SIGNIFICANT INCREASE OF
DOWNDRAFT CAPE (ABOVE 1000 J/KG2) ON SATURDAY. THIS WILL NEED TO
BE MONITORED FOR SOME WIND POTENTIAL ON SATURDAY.

OTHERWISE, A BRIEF BREAK IN THE RAIN CAN BE EXPECTED FOLLOWING THE
PASSAGE OF BILL...WITH ANOTHER MCS SYSTEM EXPECTED TO MOVE INTO
THE AREA LATE SUNDAY INTO MONDAY.

&&

.AVIATION...
ISSUED AT 1253 PM CDT TUE JUN 16 2015

MVFR SCT-BKN CIGS POSSIBLE WHERE CONVECTION OR LIGHT SHOWERS
OCCUR...OTHERWISE ANTICIPATE LOW VFR SCATTERED CLOUDS WITH MID
DECK CIGS ABOVE THRU THE OVERNIGHT HOURS. VICINITY MENTION
SHOWERS OR STORMS MAINLY DIURNALLY SPEAKING BUT LOW PROP POPS WEST
(KCGI/KPAH) POSSIBLE AS EARLY AS LATE TONIGHT...EXPANDING ACROSS
ALL TERMINALS BY TMRW MORNING. VICINITY MENTION AGAIN FOR ALL
SITES WITH DIURNAL HEATING TMRW.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

LONG TERM...SMITH
Hazardous weather outlook, Jun 16, 3:03 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
303 AM CDT TUE JUN 16 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-170815-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
303 AM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED TODAY THROUGH
TONIGHT. BEST COVERAGE AND HIGHER INTENSITY ACTIVITY WILL BE NORTH
AND WEST OF THE OHIO RIVER. LOCALLY HEAVY RAIN...LIGHTNING AND
GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE REGION WILL HAVE A DAILY CHANCE OF THUNDERSTORMS. LOCALLY
HEAVY RAIN...LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY
HAZARDS. THERE IS A POSSIBILITY FOR FLOODING OR FLASH FLOODING MID
TO LATE WEEK. PLEASE REFER TO THE HYDROLOGIC OUTLOOK FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.